MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7099C
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Emt stated they were called because a person was found lying on the floor.They tested the individual's blood with the contour and the reading was 64mg/dl.Emt gave the patient 24g of glucose gel.He was not sure if the gel was given before or after the blood test.The patient showed little response to the gel, so the emt called the fire department.They retested the patient with their contour and the reading was 28mg/dl.The patient was given a dextrose50 injection and then was feeling better.She was given something to eat.The difference between readings falls in the "c" zone of the consensus error grid, making the difference clinically significant.The customer returned the test strips for investigation.New meter and strips were sent to him.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
430 s. beiger st.
mishawaka IN 46544
MDR Report Key6608600
Report Number1826988-2017-00175
Device Sequence Number1267218
Product Code NBW
UDI-Device Identifier10301937099509
UDI-Public(01)10301937099509(17)180930(10)DW6KJ3B02A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Emergency Medical Technician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Emergency Medical Technician
Device Expiration Date10/31/2018
Device Model Number7099C
Device Lot Number6KJ3B02A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;